Alert archive / Georgia / River Flood Warnings in 2010
River Flood Warning 8, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 21, 2010, 6:18 PM EST for Sumter County, Georgia. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2010, 6:18 PM EST (23:18 UTC)
- Expired
- Jan 22, 2010, 2:12 AM EST
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Sumter County, GA
The radar
The Robins AFB radar (KJGX), 106 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
663 WGUS42 KFFC 212318 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 618 PM EST THU JAN 21 2010 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... LIME CREEK NEAR COBB AFFECTING SUMTER COUNTY .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC261-221318- /O.NEW.KFFC.FL.W.0008.100121T2318Z-000000T0000Z/ /LIMG1.1.ER.100121T2250Z.100121T2300Z.000000T0000Z.NO/ 618 PM EST THU JAN 21 2010 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE LIME CREEK NEAR COBB * FROM THIS EVENING UNTIL FURTHER NOTICE. * AT 6 PM THURSDAY THE STAGE WAS 16.0 FEET...AND RISING. * FLOOD STAGE IS 16.0 FEET. * THIS CREST COMPARES TO A PREVIOUS CREST OF 16.4 FEET ON MAY 22 2003. $$
2 follow-up statements
031 WGUS82 KFFC 220309 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1009 PM EST THU JAN 21 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... OCONEE RIVER NEAR OCONEE AFFECTING JOHNSON...WASHINGTON AND WILKINSON COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX COUNTIES OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... TURKEY CREEK NEAR BYROMVILLE AFFECTING DOOLY COUNTY LIME CREEK NEAR COBB AFFECTING SUMTER COUNTY .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. && GAC093-221709- /O.CON.KFFC.FL.W.0005.000000T0000Z-000000T0000Z/ /BVLG1.1.ER.100121T1545Z.100122T0245Z.000000T0000Z.NO/ 1009 PM EST THU JAN 21 2010 THE FLOOD WARNING CONTINUES FOR THE TURKEY CREEK NEAR BYROMVILLE * UNTIL FURTHER NOTICE. * AT 9 PM THURSDAY THE STAGE WAS 11.2 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND FORECAST TO CONTINUE. * FLOOD STAGE IS 10.0 FEET. $$ GAC261-221708- /O.CON.KFFC.FL.W.0008.000000T0000Z-000000T0000Z/ /LIMG1.1.ER.100121T2250Z.100122T0130Z.000000T0000Z.NO/ 1009 PM EST THU JAN 21 2010 THE FLOOD WARNING CONTINUES FOR THE LIME CREEK NEAR COBB * UNTIL FURTHER NOTICE. * AT 9 PM THURSDAY THE STAGE WAS 16.1 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 16.0 FEET. $$ GAC091-271-315-221708- /O.EXT.KFFC.FL.W.0006.100123T0600Z-000000T0000Z/ /ABBG1.1.ER.100123T0600Z.100126T0600Z.000000T0000Z.NO/ 1009 PM EST THU JAN 21 2010 ...THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR ABBEVILLE * FROM EARLY SATURDAY MORNING UNTIL FURTHER NOTICE. * AT 9 PM THURSDAY THE STAGE WAS 11.2 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 13.2 FEET BY EARLY TUESDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * AT 13.0 FEET...MINOR FLOODING OF LOWLANDS ADJACENT TO THE RIVER CONTINUE TO EXPAND INTO THE FLOOD PLAIN. FLOODING OF THE NEARBY PARK AND PARKING LOT AT THE BOAT RAMP ALSO EXPANDS. $$ GAC059-133-219-221708- /O.EXT.KFFC.FL.W.0007.100122T1630Z-100124T0210Z/ /PNFG1.1.ER.100122T1630Z.100123T0600Z.100123T2010Z.NO/ 1009 PM EST THU JAN 21 2010 ...THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR PENFIELD * FROM LATE FRIDAY MORNING UNTIL SATURDAY EVENING. * AT 9 PM THURSDAY THE STAGE WAS 9.8 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE FRIDAY MORNING AND CONTINUE TO RISE TO NEAR 12.0 FEET BY EARLY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY AFTERNOON. * AT 13.0 FEET...MINOR FLOODING EXPANDS INTO THE AGRICULTURAL LANDS AND PASTURES...MAINLY ON THE RIGHT BANK OF THE RIVER. $$ GAC167-303-319-220339- /O.CAN.KFFC.FL.W.0004.000000T0000Z-100122T0309Z/ /OCNG1.1.ER.100119T1522Z.100120T0845Z.100121T1600Z.NO/ 1009 PM EST THU JAN 21 2010 THE FLOOD WARNING IS CANCELLED FOR THE OCONEE RIVER NEAR OCONEE * AT 9 PM THURSDAY THE STAGE WAS 16.6 FEET...AND FALLING. * FLOOD STAGE IS 17.0 FEET. $$
764 WGUS82 KFFC 220712 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 212 AM EST FRI JAN 22 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... LIME CREEK NEAR COBB AFFECTING SUMTER COUNTY && GAC261-220742- /O.CAN.KFFC.FL.W.0008.000000T0000Z-100122T0712Z/ /LIMG1.1.ER.100121T2250Z.100122T0130Z.100122T0516Z.NO/ 212 AM EST FRI JAN 22 2010 THE FLOOD WARNING IS CANCELLED FOR THE LIME CREEK NEAR COBB * AT 2 AM FRIDAY THE STAGE WAS 15.8 FEET AND FALLING. * FLOOD STAGE IS 16.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 21, 5:25 PM EST, 53 minutes earlier.
Area forecast discussion, Jan 21, 5:25 PM EST, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 525 PM EST THU JAN 21 2010 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... LOW PRESSURE VICINITY OF MO BOOTHEEL MOVING NORTHEASTWARD TONIGHT. MEANWHILE...STRONG ASSOCIATED CLOSED UPPER LOW SHOULD PASS JUST TO OUR NORTH OVERNIGHT. SHOWERS AND A FEW THUNDERSTORMS WITH THIS UPPER SYSTEM DEVELOPING OVER MIDDLE TN THIS AFTERNOON...AND SOME OF THIS REDEVELOPMENT SHOULD AFFECT THE CWA THIS EVENING. HAVE LEFT CHANCE POPS ACROSS THE NORTH AND EAST THIS EVENING AND SLIGHT CHANCE SOUTHWEST. AFTER 06Z...POPS SHOULD BE CONFINED TO MAINLY NORTHEAST AND EAST ZONES. UPPER RIDGE BUILDING BRIEFLY OVER THE SOUTHEAST FRIDAY AND SATURDAY...BUT DEEP TROUGH IN THE CENTRAL STATES SHOULD PUSH ANOTHER FRONT TO OUR NORTHWEST CORNER SATURDAY NIGHT. MIN TEMPERATURES TONIGHT DEPEND ON SEVERAL THINGS. SOME WEDGING SHOWN IN THE NORTHEAST ZONES AND THIS MAY CONTINUE MOST OF THE NIGHT. ALSO...SEVERAL DEGREES DIFFERENCE IN MAV/MET...DEPENDING ON HOW FAST LOWER DEWPOINTS REACH THE CWA. FOR NOW..HAVE GENERALLY TAKEN A COMPROMISE ON MINS. OTHERWISE...STILL SOME BIG DIFFERENCE THROUGH THE SHORT TERM...DEPENDING ON AMOUNT OF CLOUDS AND WIND DIRECTION. IN GENERAL...A BLEND LOOKS OKAY. .LONG TERM /SUNDAY THROUGH THURSDAY/... NO CHANGES TO THE LONG TERM. ANOTHER CHANCE OF RAIN AND A FEW THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY NIGHT AHEAD OF DEEP TROUGH MOVING TOWARD THE EASTERN STATES. RIDGING UNTIL THE END OF THE PERIOD WITH RAIN CHANCES AGAIN BY THURSDAY. && .AVIATION... STRONG EASTERLY LOW LEVEL FLOW WEDGING INTO THE FORECAST AREA FROM THE NORTHEAST BRINGING WIDESPREAD IFR TO SCATTERED LIFR CONDITIONS TO MUCH OF THE AREA ALREADY. IFR TO LIFR CONDITIONS ARE EXPECTED OVER ALL BUT THE EXTREME NORTHWEST...WEST AND SOUTHERN EDGES OF THE FORECAST AREA BY 00Z. ALL TAF SITES EXCEPT KCSG ARE EXPECTED TO REMAIN IFR OR LOWER FROM 00Z THROUGH 15Z. KCSG WILL SEE A MIXTURE OF MVFR AND IFR CONDITIONS 00Z THROUGH 14Z. ALL SITES WILL BEGIN IMPROVING 15Z THROUGH 20Z WITH MVFR CONDITIONS EXPECTED MOST AREAS BY 18Z. ISOLATED CONVECTION EXPECTED TO REMAIN NORTHWEST OF TAF SITES 00Z THROUGH 06Z...THEN DISSIPATE AND MOVE NORTH OF THE STATE. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 40 54 39 56 44 / 50 10 0 10 60 ATLANTA 42 54 41 56 47 / 30 5 0 10 70 BLAIRSVILLE 40 51 36 53 43 / 50 10 0 10 70 CARTERSVILLE 42 54 38 58 43 / 40 0 0 10 70 COLUMBUS 48 65 40 64 50 / 20 0 0 10 60 GAINESVILLE 39 56 40 53 43 / 40 10 0 10 70 MACON 47 62 39 62 48 / 20 0 0 10 50 ROME 45 55 38 59 47 / 40 0 0 10 70 PEACHTREE CITY 42 57 37 59 45 / 20 0 0 10 70 VIDALIA 53 66 40 63 48 / 30 0 0 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 41
Hazardous weather outlook, Jan 21, 4:30 PM EST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 430 PM EST THU JAN 21 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 430 PM EST THU JAN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING OVER NORTH AND CENTRAL GEORGIA. .SYNOPSIS... STRONG LOW PRESSURE AT THE SURFACE OVER NORTHEAST ARKANSAS WILL MOVE EAST ACROSS THE TENNESSEE VALLEY THROUGH FRIDAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ANY THUNDERSTORMS WILL BE GUSTY WINDS. SMALL HAIL AND OCCASIONAL CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE. THE BEST LOCATION FOR ANY SEVERE STORMS WILL BE NORTH AND WEST OF A LINE FROM BUCHANAN TO HIAWASSEE. .DISCUSSION... THUNDERSTORMS WHICH MOVED ACROSS THE STATE THIS MORNING...THICK CLOUD COVER AND EASTERLY FLOW AT THE SURFACE HAVE STABILIZED THE LOWER LEVELS OF THE ATMOSPHERE ACROSS THE REGION THIS AFTERNOON. LIMITED INSTABILITY REMAINS ABOVE THIS STABLE LOWER LEVEL AND ISOLATED THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON AND EARLY EVENING. ACROSS NORTHWEST GEORGIA...COLD AIR LOFT ASSOCIATED WITH AN UPPER LEVEL LOW MOVING INTO THE TENNESSEE VALLEY WILL ENHANCE THE INSTABILITY SOME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jan 21, 4:44 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 444 PM EST THU JAN 21 2010 GAZ002-004-011-012-019-212215- 444 PM EST THU JAN 21 2010 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN FLOYD...CHATTOOGA... GORDON...WALKER AND WHITFIELD COUNTIES UNTIL 515 PM EST... AT 438 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LYERLY...MOVING EAST AT 45 MPH. SMALL HAIL IS POSSIBLE WITH THIS STORM AS IT MOVES EASTWARD TOWARD BERRYTON...AND SUMMERVILLE.
Special weather statement, Jan 21, 5:22 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 522 PM EST THU JAN 21 2010 GAZ019-020-030-212300- 522 PM EST THU JAN 21 2010 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN POLK...BARTOW AND FLOYD COUNTIES UNTIL 600 PM EST... AT 519 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CAVE SPRING...MOVING NORTHEAST AT 35 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS POLK... BARTOW AND FLOYD COUNTIES THROUGH 600 PM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE CEDARTOWN...CAVE SPRING...ROME AND LINDALE.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 7:51 AM EST | Flash Flood Warning | FFC | Crisp | 6 hr |
| Jan 21, 8:26 AM EST | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Harris, Heard, Meriwether, Troup | 49 min |
| Jan 21, 11:16 AM EST | River Flood Warning | FFC | Dooly | 27 hr |
| Jan 21, 11:16 AM EST | River Flood Warning | FFC | Dodge, Telfair, Wilcox | 26 days |
| Jan 21, 11:16 AM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 18 hr |
Nearby
River Flood Warnings in Georgia, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.